Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Pregnant. Taken mtp pills, mifepristone, misoprostol, prolonged vaginal bleeding. Continue misoprostol?

i have one month pragnency and i took mtp pills one tablete of mifepristone , and 2 tablate of misoprostol and bleeding is going on from 3 days. do i need take another 2 tablete of misoprostol. and how many days bleeding is going on , and also tell me how to know all thing is write ( like abortone, no any infection , no problem is future pregnency etc..... pls give answer asap.
Asked On : Thu, 21 Feb 2013
Answers:  2 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Dec 2012
Hello Yogesh,

Thanks for posting,
Normally this medical abortion should be done with the consent and supervision of a doctor or health care practitioner as complications can arise such as incomplete abortion that will require further uterine revision or D&C by the doctor. Medical abortion does not have 100% success rate and in your situation your initial dosage of misoprostol is even small. A total of 3-4 doses are required to effectively do away with the pregnancy. Also medical abortion is indicated only for pregnancies below 8 weeks gestation (so I can not even tell how long pregnancy was before even advising to take 2 more tablets). You will be required to complete the remaining dosage of misoprostol of 2 tablets even though, I will advise that you meet up with a doctor first so that he can do a proper evaluation before proceeding. How long the bleeding will last depends on how age of pregnancy and how complete the process has already gone. If still not complete, then further D&C will be recommended to definitely stop the bleeding.
Your chances of conceiving in the future are still high. If no infection was present initially on start of process, then there is no need to worry about one. But a little risk of future miscarriage could be possible so you will need close follow-up by a gynobs next time you conceive (and if you desire having the baby).

hope this helps and wish all the best
Answered: Thu, 21 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using Health Care Magic.
Abortion pills are effective up to about 8 weeks of gestation to induce a complete abortion. However, the most dreaded complication is an incomplete abortion in which case the woman might bleed heavy and will require intensive care without which death.
Generally, if the misoprostol is taken vaginally, four hours later there should be contractions and commencement of bleeding which should gradually decrease in abundance coming to a stop after a few hours. Persistence of bleeding after a day or more is a sign of an incomplete abortion that might require a uterine evacuation with an aspirator if the bleeding is much otherwise in cases where its just spotting, expectant management could first be tried.
In your case, the pesistent bleeding indicate that the abortion was not complete and you need to see a doctor for evaluation and appropriate action in order to stop you from bleeding to death.
Answered: Thu, 21 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor